Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 2011, 5:58 AM CDT for 4 counties in Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2011, 5:58 AM CDT (10:58 UTC)
- Expired
- Apr 20, 2011, 6:20 AM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Giles County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
384 WUUS54 KOHX 201058 SVROHX TNC055-099-101-119-201130- /O.NEW.KOHX.SV.W.0095.110420T1058Z-110420T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 558 AM CDT WED APR 20 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MAURY COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL LEWIS COUNTY IN MIDDLE TENNESSEE... EXTREME NORTHEASTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN GILES COUNTY IN MIDDLE TENNESSEE... * UNTIL 630 AM CDT * AT 555 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MOUNT PLEASANT...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT PLEASANT... COLUMBIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3566 8699 3541 8702 3545 8741 3564 8728 TIME...MOT...LOC 1058Z 273DEG 32KT 3548 8731 $$ 21
2 follow-up statements
960
WWUS54 KOHX 201107
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 AM CDT WED APR 20 2011
TNC099-101-201116-
/O.CAN.KOHX.SV.W.0095.000000T0000Z-110420T1130Z/
LEWIS TN-LAWRENCE TN-
607 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LAWRENCE
AND EAST CENTRAL LEWIS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3543 8720 3544 8721 3545 8728 3547 8728
3549 8727 3551 8728 3552 8726 3553 8728
3554 8727 3556 8728 3561 8700 3541 8702
TIME...MOT...LOC 1106Z 273DEG 32KT 3548 8722
$$
TNC055-119-201130-
/O.CON.KOHX.SV.W.0095.000000T0000Z-110420T1130Z/
MAURY TN-GILES TN-
607 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN GILES AND SOUTHWESTERN MAURY COUNTIES UNTIL 630 AM
CDT...
AT 604 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MOUNT
PLEASANT...OR 15 MILES SOUTHWEST OF COLUMBIA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT.
LAT...LON 3543 8720 3544 8721 3545 8728 3547 8728
3549 8727 3551 8728 3552 8726 3553 8728
3554 8727 3556 8728 3561 8700 3541 8702
TIME...MOT...LOC 1106Z 273DEG 32KT 3548 8722
$$
21087
WWUS54 KOHX 201120
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 AM CDT WED APR 20 2011
TNC055-119-201129-
/O.CAN.KOHX.SV.W.0095.000000T0000Z-110420T1130Z/
MAURY TN-GILES TN-
620 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN GILES AND
SOUTHWESTERN MAURY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3543 8720 3544 8721 3545 8728 3547 8728
3549 8727 3551 8728 3552 8726 3553 8728
3554 8727 3556 8728 3561 8700 3541 8702
TIME...MOT...LOC 1119Z 273DEG 32KT 3547 8708
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:43 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 20, 3:43 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 343 AM CDT WED APR 20 2011 .DISCUSSION... ANALYSIS SHOWING COLD FRONT NEAR THE MR RIVER THIS MORNING...WITH BOUNDARY OUT AHEAD NOW ACROSS THE MID-STATE. BAND OF STRONGER STORMS PRODUCING WINDS 50-60KTS ALREADY ALONG THE PLATEAU...BUT STRONG STORMS CONTINUE TO DEVELOP BACK WEST DESPITE AIRMASS STABILIZING SOME BEHIND SQUALL LINE. BETTER JET STRUCTURE MOVING OFF TO THE NORTH AND BETTER INSTABILITY SHIFTING SOUTH WILL TRANSITION SEVERE THREAT TO SOUTH MIDDLE THROUGH EARLY MORNING...THEN FURTHER SOUTH OF THE MID-STATE BY 15-17Z OR SO. CONVECTION LITTLE FURTHER EAST THEN MODELS SHOWING AND OTHER THAN ISO-SCT SHWRS/STORMS EXTREME SOUTH/EAST...WIDESPREAD PCPN GENERALLY ENDING THIS MORNING AS FRONT PASSES AND MOVES INTO GA/AL/MS LATER IN THE DAY. THIS FRONT WILL REMAIN DOWN THERE TONIGHT BUT LAGGING MOISTURE MAY BRING A FEW STORMS TO MAINLY THE SOUTH AS SFC/LL HIGH SETTLES INTO THE TN VALLEY. ML/UL FLOW ZONAL OVER THE REGION THRU THU BUT BOUNDARY TO THE SOUTH GETS CONNECTED UP WITH NEXT PLAINS SYSTEM WHICH EVENTUALLY DRAGS FRONT BACK ACROSS AND NORTH OF THE AREA THU NIGHT. POPS WILL RAMP BACK UP THEN BUT WILL REMAIN ON THE LOWER SIDE TONIGHT/THU. WARM FRONT MOVES FURTHER NORTH ON FRI AS SFC/LL LOWS MOVE INTO THE UPPER MID-WEST...PUTTING THE CWA WELL BACK IN WARM SECTOR AND LOW POP REGIME. ML/UL STEERING FLOW REMAINS GENERALLY PARALLEL TO BOUNDARY THRU THE WEEKEND AND INTO EARLY NEXT WEEK. SERIES OF WEAK WAVES RIDING ALONG IT WILL ALSO HELP KEEP FRONTAL BOUNDARY NORTH/WEST OF THE MID- STATE THRU MON NIGHT. THIS WILL MEAN LIMITED CONVECTION THRU THAT PERIOD...WITH ABOVE NORMAL HIGH TEMPS. THIS FRONT FINALLY LOOKS TO SWEEP THROUGH TUES/TUES NIGHT AS ML/UL TROF GETS INTO THE PICTURE. THIS LOOKS TO BE THE NEXT GOOD CHANCE FOR WIDESPREAD PCPN AFTER WARM FRONT PASSES THU NIGHT. && .HYDROLOGY... LATEST RAINFALL REPORTS AND RADAR ESTIMATES SHOWING MOST LOCALS IN THE .5 INCH RANGE OR LESS. SOME PLACES ALONG THE PLATEAU IN THE .5 TO 1 INCH RANGE WITH POCKETS TO 1.5. OVERALL..RAINFALL TOTALS SO FAR...AND EXPECTED ADDITIONAL...LOOK TO REMAIN WELL BELOW FLOOD GUIDANCE. FLOOD POTENTIAL LOOKS MARGINAL AND LOCALIZED. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 51 72 60 / 50 20 30 50 CLARKSVILLE 68 46 69 59 / 10 10 30 50 CROSSVILLE 73 49 67 58 / 60 20 30 50 COLUMBIA 74 55 73 62 / 50 30 40 40 LAWRENCEBURG 76 55 73 62 / 60 40 40 30 WAVERLY 71 50 71 61 / 20 20 30 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 20, 4:35 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 435 AM CDT WED APR 20 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-210945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 435 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING IN THE EXTREME SOUTH AND ALONG THE PLATEAU. A COLD FRONT WILL SWEEP THROUGH LATER THIS MORNING...ENDING THE THREAT. WATER MAY BRIEFLY POND ON ROADWAYS EARLY AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Apr 20, 3:06 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/20/2011 DAVIDSON TN EMERGENCY MNGR
IN DOWNTOWN NASHVILLE AT ELM ST AND 4TH...STRUCTURAL WIND
DAMAGE TO A BUILDING...SOME BRICKS AND PIECES OF THE ROOF
WERE BLOWN OFF.
&&
21Local storm report, Apr 20, 3:09 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM HAIL MANCHESTER 35.47N 86.08W
04/20/2011 E1.00 INCH COFFEE TN TRAINED SPOTTER
QUARTER SIZE HAIL IN MANCHESTER.
&&
21Local storm report, Apr 20, 3:15 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL MONTEREY 36.13N 85.24W
04/20/2011 E0.75 INCH PUTNAM TN PUBLIC
DIME SIZE HAIL AND ESTIMATED 40 MPH WIND GUST IN
MONTEREY.
&&
21Local storm report, Apr 20, 3:35 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL MCMINNVILLE 35.69N 85.78W
04/20/2011 E0.50 INCH WARREN TN LAW ENFORCEMENT
ONE HALF INCH HAIL REPORTED IN MCMINNVILLE.
&&
21Local storm report, Apr 20, 4:26 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TSTM WND DMG 5 SE CLARKSVILLE 36.51N 87.28W
04/20/2011 MONTGOMERY TN NEWSPAPER
LARGE TREE BLOCKING HWY 41A BETWEEN BAGWELL AND DURHAM
ROADS.
&&
21Local storm report, Apr 20, 5:52 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
552 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 5 E ERIN 36.32N 87.61W
04/20/2011 HOUSTON TN EMERGENCY MNGR
EMA REPORTS MULTIPLE TREES DOWN IN EASTERN HOUSTON
COUNTY. SEVERAL ROADS WERE BLOCKED AND POWER LINES WERE
TAKEN DOWN BY THE TREES.
&&
TJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lewis and 3 more | 42 min |
| Apr 20, 12:21 AM CDT | Tornado Warning | OHX | Stewart | 24 min |
| Apr 20, 12:44 AM CDT | Tornado Warning | OHX | Montgomery, Stewart | 31 min |
| Apr 20, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more | 44 min |
| Apr 20, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 7 more | 41 min |
| Apr 20, 1:07 AM CDT | Tornado Warning | OHX | Montgomery, Robertson | 23 min |
| Apr 20, 1:28 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Macon, Robertson, Smith, Sumner and 2 more | 47 min |
| Apr 20, 1:30 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Davidson, DeKalb, Giles, Lawrence and 7 more | 45 min |
| Apr 20, 1:32 AM CDT | Tornado Warning | OHX | Macon, Robertson, Sumner | 18 min |
| Apr 20, 2:09 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Macon and 7 more | 36 min |
| Apr 20, 2:11 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Giles and 8 more | 64 min |
| Apr 20, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, Fentress, Grundy, Overton, Putnam and 3 more | 49 min |
| Apr 20, 3:56 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Marshall | 34 min |
| Apr 20, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 33 min |
| Apr 20, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 25 min |
| Apr 20, 4:12 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 2 hr |
| Apr 20, 9:11 AM CDT | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 6 days |
| Apr 20, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 28 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 19 min |
| Apr 20, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.